MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490105-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the catheter instrument involved with this complaint and completed the device evaluation.Failure analysis investigation replicated/confirmed the customer reported complaint.Failure analysis found the primary failure of lodged component to be related to the customer reported complaint.The catheter was found to have a lodged metal piece at the distal tip opening.Visual inspection was performed and found no damage to the sensor connector and tool channel.The catheter was shaken, and no signs of water intrusion observed.Fibers were inspected using the exfo scope and fibers appeared to be smooth and no signs of damage.No available logs for review.The catheter was transferred to engineering for further investigation.The catheter was reviewed by an isi advanced failure engineering team.An obstruction was observed at the distal tip of the device.The object was unable to be pushed out of the distal tip using a zibrascope and was unable to be pulled out of the distal tip using tweezers.The object was observed to be non-rigid and would bend when pressed on.A cylindrical metal rod was used to push the object proximally inside the catheter shaft.The object was pushed out of the proximal end of the tool channel using the metal rod.The object was measured to be approximately 5.23 mm in length and appeared to have 4 flat sides with rounded edges, with 1 of the 4 sides folded in on itself.Object appeared to be part number 962335-03 (aid,extrusion,proximal,peek,black) left in the device from manufacturing.The root cause of peek key lodged in the distal tip is attributed to manufacturing.This complaint is reportable malfunction event due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to the start of an ion endobronchial lung biopsy procedure, the catheter instrument distal tip had a metal blocking.The diagnostic procedure was completed with no reported injury.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16440892
Report Number2955842-2023-10903
Device Sequence Number14240492
Product Code EOQ
UDI-Device Identifier00886874116258
UDI-Public(01)00886874116258(10)S11220604
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490105-11
Device Catalogue Number490105
Device Lot NumberS11220604 0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Patient SexUnknown